MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number ENVEOR-US
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Detachment of Device or Device Component (2907); Difficult to Open or Close (2921); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa 643143, addressing mdr reporting guidance from the fda¿s 1995 preamble, which ensures complaints related to corrections and recalls previously reported to the fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Product analysis: upon receipt of the suspect complaint device at medtronic¿s quality laboratory with the capsule partially open and a valve loaded in the capsule, visual analysis showed the handle is not intact.The tip-retrieval mechanism appears intact.The deployment knob is separated into two pieces.Both snap fit tabs on the deployment knob component are detached from the component.A stress mark is observed on the distal end of the deployment knob component.A gouge mark is observed on the second deployment knob component.The trigger appears intact.The device was returned with the end cap/screw gear snap fit connected.The capsule of the device could be retracted via the rotation of the inner deployment knob mechanism and the valve could be released.Resistance was felt in retracting the capsule but the end cap remained connected.The device was received with the capsule partially retracted.The valve is partially exposed.Several voids are observed over the nitinol reinforcing frame along the mid-section to the proximal end of the capsule.A kink is observed on the inner member shaft at the distal tip transition.Conclusion: the device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Recapturing is a feature of the device that allows for additional attempts at accurately positioning the valve.Various factors can affect valve positioning including the patient anatomy or physician technique.Difficulty recapturing indicates that there was a build-up of forces in the capsule while trying to close the device, which could be evidence of a misloaded valve.It was reported that while trying to deploy the valve again, the handle of the dcs separated.The subject dcs was returned for analysis and the deployment knob was observed to be separated into two pieces and both snap fit tabs on the deployment knob are detached, confirming the reported deployment knob separation.Resistance was felt while retracting the capsule, which is indicative of a build up of forces, typically related to a misloaded valve.Additionally, voids were observed on the capsule, which indicate delamination between the capsule outer polymer and the nitinol frame, and typically occur when the capsule is subjected to a bending force potentially after tracking through tortuous anatomy, or if a valve has been misloaded.A kink is observed on the inner member shaft at the distal tip transition, there is no indication that this kink occurred during the report event.Inner member kinking has historically been seen on devices returned with the capsule left partially open.The potential cause of the difficulty recapturing reported in this event, and the resistance retracting the capsule observed during analysis, is a misloaded valve.Deployment knob (actuator) separation is typically associated broken or damaged snap fit tabs, either one tab or both, which hold the handle together.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, via the transfemoral artery, the v alve was positioned high with moderate paravalvular leak (pvl).The valve was recaptured with difficulty due to not being able to fully recapture.While trying to deploy the valve again, the handle of the delivery catheter system (dcs) separated into two pieces and the valve could not be deployed.The dcs and valve were removed from the patient and will be returned to medtronic for analysis.A new valve was loaded onto a new dcs and implanted.No adverse patient effects were reported.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22292711
Report Number2025587-2025-04340
Device Sequence Number8310302
Product Code NPT
UDI-Device Identifier00643169633353
UDI-Public00643169633353
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2016
Device Model NumberENVEOR-US
Device Catalogue NumberENVEOR-US
Device Lot Number0007856507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2016
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2025587-05-28-2021-001-R
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale